Alert archive / Georgia / Special Weather Statements in 2024
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 30, 2024, 7:21 PM EDT for Webster County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2024, 7:21 PM EDT (23:21 UTC)
- Expired
- Jun 30, 2024, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Webster County, GA
The radar
The Ft Rucker radar (KEOX), 108 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282
WWUS82 KFFC 302321
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Sun Jun 30 2024
GAZ090-091-102-103-010000-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
721 PM EDT Sun Jun 30 2024
...A strong thunderstorm will impact portions of southwestern Marion,
southeastern Chattahoochee, northeastern Stewart and central Webster
Counties through 800 PM EDT...
At 721 PM EDT, a strong thunderstorm was near Renfroe, or 9 miles
southeast of Cusseta, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Preston, Richland, Seminole, Church Hill, Brooklyn, Renfroe, Manta,
and Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3210 8479 3227 8482 3234 8461 3209 8443
3204 8457
TIME...MOT...LOC 2321Z 324DEG 13KT 3223 8465
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:45 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 30, 2:45 PM EDT, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 245 PM EDT Sun Jun 30 2024 | ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Monday) Issued at 145 PM EDT Sun Jun 30 2024 Afternoon spotty thunderstorms area-wide this afternoon, with greatest PoPs along a weak frontal boundary moving out of NW GA towards the SE. No widespread severe is expected at this time, however thunderstorms could become strong with gusty winds, frequent lightning, and heavy rainfall. Drier air is present behind the frontal boundary with PWATs <1.5". This will contrast what we have seen this past week with PWATs >1.8". The frontal boundary will likely stall near the ATL metro, meaning areas south of I20 will remain soupy through the short term outlook. Scattered thunderstorms return tomorrow, however these should generally remain along and south of a line from CSG to MCN (in the moist air). The main thing to watch for will be temperatures. Highs in the mid to upper 90s with dewpoints in the 70s will see heat indices climb to near 100 once again. Eastern and West Central GA will see heat indices in excess of 105. Tomorrow, the hottest conditions will be in Central GA near Columbus and Macon where heat indices of 103+ is expected. Conditions will feel a bit cooler North of I20 where dewpoints could be as low as the mid 60s. SM && .LONG TERM... (Tuesday morning through next Saturday) Issued at 145 PM EDT Sun Jun 30 2024 Tuesday will be the last day in the post frontal airmass which will be noticeably drier..with near climo max Ts on Tuesday which will be supplanted by a warming trend and increased moisture through the remainder of the week. 500mb ridge over the southern plains on Tuesday will shift and center over the SE US by Wednesday while surface ridge shifts off the east coast putting the region back into a slight moisture advection regime. Pops, while non-zero, will be noticeably lower and below climo through the 4th. Temps on the 4th will rise into the mid 90s with dewpoints topping out in the upper 60s thus keeping heat indices around the 100 across the area and below advisory thresholds...at least for now. Will need to keep on eye on trends in the dewpoints the coming days as that will play a bigger role in the index. By late on the 4th into Friday, the pattern begins to break down as Beryl will be located near the Yucatan along the southwestern periphery of the SE US mid level ridge and shortwave energy dives SE from the upper midwest into the Ohio Valley. The SE ridge begins to fill as heights lower across the region allowing for an uptick in diurnal convection going into the weekend. Weak boundary approaches with upper midwest energy swinging through the the north by Saturday and with no discernible capping, should see a bit more diurnal coverage of storms through the weekend. As for Beryl...still a bit of uncertainty in the track beyond the Yucatan and theres still a good bit of spread in the extended due to models not handling the breakdown of the SE ridge with any consistency. The trend is to have a break in the ridge over TX and the western Gulf which may allow for the system or its remnants to turn north but that would only assume it doesn't stay south into Central America which is also represented by a large chunk of ensemble members. At this point, it does not appear to be direct threat to our region more than increased moisture and precip chances at the end of the extended IF it takes the northerly route into the NW Gulf. 30 && .AVIATION... (18Z TAFS) Issued at 141 PM EDT Sun Jun 30 2024 Continued mid to low cloud cover is delaying convection near and south of the metro. A line of shra and tsra moving across NW GA will make its way to the South and East, likely impacting the metro in a few hours. -tsra becomes more spotty further south through the evening. W and SW winds will transition to N and NE winds tmr afternoon. PoPs tomorrow will be relegated near CSG to MCN and south. Chance for lower cigs tmr morning, should remain sct. //ATL Confidence...18Z Update... Medium PoP timing. High all other elements. SM && .PRELIMINARY POINT TEMPS/POPS... Athens 73 91 68 85 / 40 20 30 10 Atlanta 75 93 72 86 / 20 20 20 20 Blairsville 67 87 63 82 / 20 20 20 10 Cartersville 70 92 70 89 / 10 10 10 10 Columbus 76 97 74 86 / 30 40 30 50 Gainesville 73 89 69 85 / 20 20 20 10 Macon 74 94 70 84 / 40 50 30 40 Rome 72 92 70 90 / 10 0 10 10 Peachtree City 73 94 70 86 / 20 20 20 20 Vidalia 76 94 72 85 / 40 80 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for GAZ024-025-027- 035>039-047>051-056-058>062-067>076-078>086-089>098-102>113. && SHORT TERM...SM LONG TERM....30 AVIATION...SM
Hazardous weather outlook, Jun 30, 2:43 PM EDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 243 PM EDT Sun Jun 30 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 243 PM EDT Sun Jun 30 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A heat advisory is in effect through 8pm today for heat indices in excess of 105 for portions of central and eastern Georgia. Scattered showers and thunderstorms are again possible over north and central Georgia. A few storms may become strong with locally gusty winds, heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered thunderstorms are expected over much of the area each day from Monday through next Saturday. Storms that develop will be capable of producing lightning, heavy rain, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 30, 3:26 PM EDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
326 PM EDT Sun Jun 30 2024
GAZ083-084-302000-
Wilkinson GA-Twiggs GA-
326 PM EDT Sun Jun 30 2024
...A strong thunderstorm will impact portions of northwestern
Wilkinson and northeastern Twiggs Counties through 400 PM EDT...
At 326 PM EDT, a strong thunderstorm was over Gordon, or 8 miles
northwest of Irwinton, moving southeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Irwinton, Gordon, Ivey, McIntyre, Toomsboro, and Myricks Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3270 8321 3269 8332 3287 8343 3295 8329
3294 8328 3295 8326 3296 8326 3297 8323
3283 8307
TIME...MOT...LOC 1926Z 315DEG 16KT 3286 8331
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 30, 5:13 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Sun Jun 30 2024
GAZ105-106-108-302145-
Crisp GA-Dooly GA-Wilcox GA-
513 PM EDT Sun Jun 30 2024
...A strong thunderstorm will impact portions of west central Wilcox,
southeastern Dooly and northeastern Crisp Counties through 545 PM
EDT...
At 513 PM EDT, a strong thunderstorm was near Vienna, moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cordele, Vienna, East Crisp, Pleasant View, Richwood, Tippettville,
Tremont, and Wenona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3207 8387 3219 8369 3202 8353 3187 8377
TIME...MOT...LOC 2113Z 326DEG 9KT 3207 8374
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 30, 5:20 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT Sun Jun 30 2024
GAZ039-302145-
Wilkes GA-
520 PM EDT Sun Jun 30 2024
...A strong thunderstorm will impact portions of central Wilkes
County through 545 PM EDT...
At 520 PM EDT, a strong thunderstorm was over Tignall, or 11 miles
north of Washington, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Washington, Tignall, Mallorysville, Delhi, Norman, Danburg,
Metasville, Floral Hill, and Jacksons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3367 8273 3390 8285 3398 8270 3399 8267
3399 8266 3397 8264 3386 8261 3387 8258
3387 8257 3384 8258 3383 8260 3377 8256
TIME...MOT...LOC 2120Z 326DEG 9KT 3390 8271
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 30, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Sun Jun 30 2024
GAZ090-091-102-103-010000-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
721 PM EDT Sun Jun 30 2024
...A strong thunderstorm will impact portions of southwestern Marion,
southeastern Chattahoochee, northeastern Stewart and central Webster
Counties through 800 PM EDT...
At 721 PM EDT, a strong thunderstorm was near Renfroe, or 9 miles
southeast of Cusseta, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Preston, Richland, Seminole, Church Hill, Brooklyn, Renfroe, Manta,
and Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3210 8479 3227 8482 3234 8461 3209 8443
3204 8457
TIME...MOT...LOC 2321Z 324DEG 13KT 3223 8465
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:26 PM EDT | Special Weather Statement | FFC | Wilkinson | 34 min |
| Jun 30, 5:13 PM EDT | Special Weather Statement | FFC | Crisp | 32 min |
| Jun 30, 5:20 PM EDT | Special Weather Statement | FFC | Wilkes | 25 min |
| Jun 30, 7:40 PM EDT | Special Weather Statement | FFC | Chattooga | 35 min |
| Jun 30, 7:42 PM EDT | Special Weather Statement | FFC | Webster | 48 min |
| Jun 30, 7:59 PM EDT | Special Weather Statement | FFC | Washington | 31 min |
Nearby
Special Weather Statements in Georgia, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.